Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 13, 2016, 11:40 AM CDT for 7 counties in Wisconsin. It took effect at Oct 14, 2016, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2016, 11:40 AM CDT (16:40 UTC)
- In effect from
- Oct 14, 2016, 2:00 AM CDT
- Expired
- Oct 14, 2016, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711 WWUS73 KGRB 131640 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1140 AM CDT THU OCT 13 2016 ...FROST EXPECTED ACROSS NORTHEAST WISCONSIN TONIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO 30S ACROSS MUCH OF THE AREA, ALLOWING FOR THE FORMATION OF FROST. WIZ022-038>040-048>050-140045- /O.NEW.KGRB.FR.Y.0009.161014T0700Z-161014T1400Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...FISH CREEK... SISTER BAY...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG... OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION...NEW HOLSTEIN... MANITOWOC...TWO RIVERS 1140 AM CDT THU OCT 13 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY. * LOW TEMPERATURES OF 31 TO 36 ARE EXPECTED ACROSS THE FOX VALLEY EAST TO KEWAUNEE AND MANITOWOC. ACROSS DOOR COUNTY, TEMPERATURES MAY DROP AS LOW AS 33 TO 37 ACROSS INTERIOR SECTIONS OF THE COUNTY. * A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
3 follow-up statements
343 WWUS73 KGRB 132031 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT THU OCT 13 2016 ...FROST EXPECTED ACROSS NORTHEAST WISCONSIN TONIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO 30S ACROSS MUCH OF THE AREA... ALLOWING FOR THE FORMATION OF FROST. WIZ022-038>040-048>050-140445- /O.CON.KGRB.FR.Y.0009.161014T0700Z-161014T1400Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...FISH CREEK... SISTER BAY...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG... OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION...NEW HOLSTEIN... MANITOWOC...TWO RIVERS 331 PM CDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * LOW TEMPERATURES OF 31 TO 36 ARE EXPECTED ACROSS THE FOX VALLEY EAST TO KEWAUNEE AND MANITOWOC. ACROSS DOOR COUNTY... TEMPERATURES MAY DROP AS LOW AS 33 TO 37 ACROSS INTERIOR SECTIONS OF THE COUNTY. * A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
073 WWUS73 KGRB 140340 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1040 PM CDT THU OCT 13 2016 ...FROST EXPECTED ACROSS NORTHEAST WISCONSIN TONIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO 30S ACROSS MUCH OF THE AREA... ALLOWING FOR THE FORMATION OF FROST. WIZ022-038>040-048>050-141200- /O.CON.KGRB.FR.Y.0009.161014T0700Z-161014T1400Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...FISH CREEK... SISTER BAY...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG... OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION...NEW HOLSTEIN... MANITOWOC...TWO RIVERS 1040 PM CDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * LOW TEMPERATURES OF 31 TO 36 ARE EXPECTED ACROSS THE FOX VALLEY EAST TO KEWAUNEE AND MANITOWOC. ACROSS DOOR COUNTY... TEMPERATURES MAY DROP AS LOW AS 33 TO 37 ACROSS INTERIOR SECTIONS OF THE COUNTY. * A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KURIMSKI
261 WWUS73 KGRB 140813 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 313 AM CDT FRI OCT 14 2016 ...FROST EXPECTED ACROSS NORTHEAST WISCONSIN TONIGHT... .CLEAR SKIES...LIGHT WINDS AND TEMPERATURES IN THE 30 TO 35 RANGE WILL RESULT IN WIDESPREAD FROST FORMATION THIS MORNING. WIZ022-038>040-048>050-141400- /O.CON.KGRB.FR.Y.0009.000000T0000Z-161014T1400Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...FISH CREEK... SISTER BAY...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG... OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION...NEW HOLSTEIN... MANITOWOC...TWO RIVERS 313 AM CDT FRI OCT 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * LOW TEMPERATURES OF 30 TO 35 ARE EXPECTED. * A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TSK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 13, 6:29 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Oct 13, 6:29 AM CDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 629 AM CDT THU OCT 13 2016 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 312 AM CDT Thu Oct 13 2016 Frost/freeze potential and temperatures will be the main forecast concerns. Lingering stratocumulus was breaking up over north central and central WI due to subsidence in the wake of a departing short-wave trof, and an approaching high pressure ridge. Although temperatures may not get quite as cold as previously thought in central WI this morning, think they will still drop below freezing for a few hours. Farther east, a widespread frost event is verifying nicely, so no changes are planned for the current frost/freeze headlines. Despite plenty of sunshine today, high temperatures are only expected to rise into the upper 40s north to the lower 50s south. Low temperatures will be a little tricky tonight, as clear skies and light winds will give way to a gradual increase in surface and boundary layer winds overnight as the high pressure system shifts east. Have lowered the model blend temperatures, but did not go as cool as the MET/MAV guidance in most areas. Another round of frost advisories will be likely, but will let the current headlines expire before issuing the next round. Breezy south winds will continue to pull warmer air back into the region on Friday, with high temperatures climbing back above normal, into the upper 50s and lower 60s. .LONG TERM...Friday Night Through Wednesday Issued at 312 AM CDT Thu Oct 13 2016 Model guidance continues to show a fast onshore flow into the Pacific Northwest which will send several systems quickly moving across the northern tier of states at regular intervals. This pattern would bring above normal temperatures/above normal precipitation to northeast Wisconsin with the main forecast challenge to be trying to time each system and their respective precipitation chances. Mostly clear skies Friday evening will give way to increasing clouds Friday night as a surge of WAA ahead of an advancing cold front across the Plains has most locations mostly cloudy by daybreak. If saturation can be achieved by late Friday night, it is possible that a stray shower could reach central Wisconsin. Min temperatures will be much warmer compared to previous nights thanks to the increasing clouds and persistent south-southwest winds. Look for readings to only drop into the upper 40s to lower 50s. The cold front is expected to move into the Upper MS Valley on Saturday, while the trailing shortwave trough pushes across the Northern Plains. Persistent WAA, coupled with increasing lift from the front and moisture advection, should bring an expanding area of showers across WI by Saturday afternoon. Instability is still rather weak and focused more to our west, thus prefer to limit any small thunder chances to central Wisconsin. Max temperatures to range from the lower 60s north-central, to the upper 60s east- central Wisconsin (away from Lake MI). There are some timing issues with respect to the eastward movement of the cold front into the Western Great Lakes Saturday night. The CMC sends the front all the way through Wisconsin by 12z Sunday, while the slower NAM only takes the front into western Wisconsin. Due to the fast nature of the mean flow aloft across the CONUS, prefer to lean toward the faster movement of the cold front. This would bring the frontal passage into central Wisconsin close to midnight and eastern Wisconsin during the wee hours of the morning. Showers would be likely in the vicinity of the front with precipitation trends diminishing post-frontal over central Wisconsin later Saturday night. MUCAPES approach 400 J/KG over southern sections of the forecast area, thus a chance of thunderstorms appears valid. While any storms are expected to remain sub-severe, a few storms over central Wisconsin Saturday evening could produce gusty winds. Min temperatures to be in the upper 40s north-central, middle 50s east-central Wisconsin. An area of high pressure is forecast to move into Ontario on Sunday and attempt to send enough dry air into Wisconsin to keep the area dry through the daylight hours. There is some concern with the eventual location of the old cold front as there are signs this feature may stall sooner than previously thought. If this were to occur, southern sections of the forecast area may not see as much sunshine and even be on the northern fringe of light showers as moisture gathers along the boundary. For now, have kept Sunday dry and mild with max temperatures in the lower to middle 60s north-central, middle to upper 60s elsewhere. The stalled boundary is progged to return north as a warm front Sunday night as the next shortwave trough lifts northeastward into the Western Great Lakes. Look for showers/slight chance of thunder to accompany the warm front/mid-level trough Sunday night with the precipitation diminishing from southwest to northeast as the entire system lifts into southeast Ontario on Monday. There could even be some later day sunshine Monday afternoon as modest upper ridging moves over Wisconsin. Max temperatures on Monday will remain mild with readings similar to Sunday. Long-range models are still at odds with both the strength of the next shortwave trough to move into the Plains and the location of an area of low pressure next Tuesday. There should be a chance of at least showers Monday night associated with the onset of WAA, then a better chance of showers (possible thunder?) by Tuesday as a cold front sweeps into the region. Max temperatures will not cool despite the anticipated precipitation, thus readings again to be in the lower to middle 60s north, middle to upper 60s south. This latest system appears to linger over the area through Tuesday night before weak high pressure arrives on Wednesday to help clear out both the thicker clouds and precipitation. Somewhat cooler air is forecast to overspread the region by Wednesday with max temperatures in the middle 50s north, upper 50s to around 60 degrees south. && .AVIATION...for 12Z TAF Issuance Issued at 618 AM CDT Thu Oct 13 2016 Stratocumulus clouds with bases of 2500-4000 ft continue to form over parts of north central and central WI, in association with a H8 thermal trof. A period of MVFR ceilings is expected through about 15z at the RHI/AUW/CWA TAF sites. Current thinking is that these clouds will scatter out during the late morning or early afternoon, with clear skies prevailing across the entire area in the late afternoon and tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory until 9 AM CDT this morning FOR WIZ020-031- 037>040-045-048>050-073-074. Freeze Warning until 9 AM CDT this morning FOR WIZ030-035-036. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......Kieckbusch
Hazardous weather outlook, Oct 13, 3:17 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 317 AM CDT THU OCT 13 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140830- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 317 AM CDT THU OCT 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIDESPREAD FROST OR A FREEZE IS POSSIBLE AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON INTO SATURDAY NIGHT IN ADVANCE OF A COLD FRONT. THE PRIMARY THREATS WOULD BE LARGE HAIL OR DAMAGING WIND GUSTS. THERE WILL BE ADDITIONAL THUNDERSTORM CHANCES LATE SUNDAY NIGHT INTO MONDAY MORNING AND AGAIN LATE MONDAY NIGHT THROUGH TUESDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-140830- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 317 AM CDT THU OCT 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY SOUTH WINDS AND BUILDING WAVES MAY RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT FROM FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. THUNDERSTORM CHANCES WILL EXIST SATURDAY NIGHT...LATE SUNDAY NIGHT INTO MONDAY...AND AGAIN LATE MONDAY NIGHT THROUGH TUESDAY. KIECKBUSCH/KALLAS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:17 PM CDT | Small Craft Advisory | GRB | 60 hr |
Nearby
Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.